Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: Depo-Provera


 Millie420 - Tue Nov 22, 2005 10:23 pm

I have been on Depo-Provera for about a year now and my next shot is on December 29, 2005. A couple of weeks ago I got my period and it lasted for about a week and then it stopped. My questions are can I get pregnant after I have my period while on Depo and why are my periods lasting for 2 weeks when it is so close to my next shot.
 York - Wed Nov 23, 2005 8:57 pm

No, you cannot get pregant on depo while on your period. It inhibits ovulation. Your periods may become more and more irregular as time passes. When I was on it- almost 4 years- they stopped completely. If you are still freaked out bring it up with the doctor at your next shot.
 wolfman woman - Tue Dec 06, 2005 10:37 pm

I have been on the depo for 4 years. Last shot was in Aug. Didn't get the shot on Nov 6, because we want another baby. I have had some spotting but not alot of bleeding. I am having signs of being pregant. Sore sore sore breast and bathroom trips very often. Also sick on tummy alot. I took a home test and it was neg. could it be wrong. I heard depo shots effect the test. Or did I test to soon? Please help
 Anxious - Sun Dec 11, 2005 7:45 pm

I was on the depo for 6 months, 2 shots and from heavy bleeding i decided that I should get off. The Dr. gave me birth control to help with the bledding while the depo injection was still in my system. I know have heavy bleeding, because I decided that I would like to have another child. By me taking the extra birth control method will that have a longer wait time for me to be able to concieve?

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us